Alert archive / Missouri / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 274, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 15, 2017, 9:48 AM CDT for Stone County, Missouri. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2017, 9:48 AM CDT (14:48 UTC)
- Expired
- Jun 15, 2017, 10:15 AM CDT
- In force
- 27 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Stone County, MO
The radar
The Springfield radar (KSGF), 77 km from the middle of the area, began a volume at 14:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 9:55 AM CDT | HAIL 1 | Blue Eye, MO | QUARTER SIZE HAIL REPORTED AT THE POST OFFICE IN BLUE EYE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 2.8 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -390 J/kg
- Mixed-layer LCL
- 1212 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
308
WUUS53 KSGF 151448
SVRSGF
MOC209-151515-
/O.NEW.KSGF.SV.W.0274.170615T1448Z-170615T1515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
948 AM CDT THU JUN 15 2017
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Southeastern Stone County in southwestern Missouri...
* Until 1015 AM CDT
* At 948 AM CDT, a severe thunderstorm was located 7 miles south of
Kimberling City, moving southeast at 30 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Table Rock Lake... Blue Eye...
Lampe...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If on or near Table Rock Lake, get away from the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
15 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3654 9351 3658 9349 3659 9342 3656 9331
3650 9331 3650 9351
TIME...MOT...LOC 1448Z 298DEG 24KT 3653 9343
HAIL...1.00IN
WIND...<50MPH
$$
Cramer1 follow-up statement
348
WWUS53 KSGF 151507
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
1007 AM CDT THU JUN 15 2017
MOC209-151517-
/O.EXP.KSGF.SV.W.0274.000000T0000Z-170615T1515Z/
Stone MO-
1007 AM CDT THU JUN 15 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN STONE COUNTY WILL
EXPIRE AT 1015 AM CDT...
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Springfield.
LAT...LON 3654 9351 3658 9349 3659 9342 3656 9331
3650 9331 3650 9351
TIME...MOT...LOC 1507Z 298DEG 24KT 3648 9331
$$
CramerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 6:16 AM CDT, 3 hours 32 minutes earlier.
Area forecast discussion, Jun 15, 6:16 AM CDT, 3 hours 32 minutes before
Area Forecast Discussion National Weather Service Springfield MO 616 AM CDT Thu Jun 15 2017 ...Chance of Storms Continues through the Weekend... .SHORT TERM...(Today and tonight) Issued at 235 AM CDT Thu Jun 15 2017 Convective complex that entered southern Missouri and southeastern Kansas overnight will continue to work southward and gradually weaken into the morning hours. Cannot rule out the development of isolated convection during the day especially across far southern Missouri near residual outflow boundaries. However much of the day looks to be dry in the wake of the early morning activity with temperatures rising to around 90 degrees. Heat index values will again rise into the middle and upper 90s this afternoon. Another round of thunderstorms will develop over Kansas later this afternoon and evening. This activity will spread east and southeast and impact southeastern Kansas and portions of southwestern Missouri this evening. Given a very unstable airmass there will be a risk for severe storms primarily west of Highway 65 and especially along and west of the I-49 corridor. .LONG TERM...(Friday through Wednesday) Issued at 235 AM CDT Thu Jun 15 2017 The chance for showers and thunderstorms will continue into the weekend as disturbances track through a quasi-zonal flow. Residual outflow boundaries will act to trigger development but the location of these boundaries are uncertain. With only subtle synoptic scale features there is uncertainty on the exact timing and coverage of convection through the day Saturday. There is a signal for an MCS to develop to our north and slide southward toward our area Friday night. In general there will be considerable amount of dry weather through the day Saturday with the chance of periodic shower and storm development. More organized convection is expected Saturday night into at least early Sunday as a cold front moves into the region. A milder and drier airmass will follow this frontal passage for early net week. && .AVIATION...(For the 12Z TAFS through 12Z Friday morning) Issued at 545 AM CDT Thu Jun 15 2017 Pilots can expect lingering showers and storms through mid morning before dissipating. This activity will cause localized MVFR ceilings and visibility. VFR conditions will prevail by late morning into tonight. Storms could impact mainly the Joplin terminal this evening. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Foster LONG TERM...Foster AVIATION...Foster
Hazardous weather outlook, Jun 15, 7:37 AM CDT, 2 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 737 AM CDT Thu Jun 15 2017 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-161245- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 737 AM CDT Thu Jun 15 2017 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Elevated Hail risk. Elevated Thunderstorm wind damage risk. Limited Flooding risk. Elevated Lightning risk. Limited Excessive heat risk. DISCUSSION... Thunderstorms will continue across portions of southwestern Missouri this morning before gradually ending. This activity will produce locally heavy rainfall that could cause localized flooding. Additional thunderstorm development will occur later this afternoon and evening across Kansas. This activity will impact portions of southeastern Kansas and southwestern Missouri primarily west of Highway 65 this evening. Some of these storms will be strong to severe. Afternoon heat index values will climb into the middle and upper 90s. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The chance for thunderstorms will continue at times Friday into the weekend. At this time the greatest coverage of storms looks to be Friday night and again Saturday night. There is the risk for strong to severe storms. Seasonably hot and humid conditions are expected through the end of the week with afternoon heat index values in the middle to upper 90s. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Foster
In the hours before
Local storm report, Jun 15, 7:06 AM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
706 AM CDT THU JUN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 AM TSTM WND DMG 2 SW GRAFF 37.30N 92.31W
06/15/2017 WRIGHT MO EMERGENCY MNGR
TREE DOWN ON ROAD NEAR INTERSECTION OF
HIGHWAY 95 AND 38.
&&
AFLocal storm report, Jun 15, 7:11 AM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
711 AM CDT THU JUN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 AM TSTM WND DMG 5 W DAWSON 37.25N 92.40W
06/15/2017 WRIGHT MO EMERGENCY MNGR
TREE DOWN ON HIGHWAY E.
&&
AFLocal storm report, Jun 15, 9:34 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
934 AM CDT THU JUN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 AM TSTM WND DMG 1 W NEVADA 37.84N 94.38W
06/15/2017 VERNON MO EMERGENCY MNGR
LARGE TREE DOWN ON WEST WALNUT STREET IN
NEVADA. ANOTHER TREE FELL DOWN ON A HOUSE.
&&
BURCHFIELDThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 1:17 AM CDT | Special Weather Statement | SGF | Vernon | 58 min |
| Jun 15, 1:47 AM CDT | Special Weather Statement | SGF | St. Clair | 58 min |
| Jun 15, 2:30 AM CDT | Areal Flood Advisory | SGF | Vernon | 4 hr |
| Jun 15, 3:11 AM CDT | Areal Flood Advisory | SGF | Cedar | 3 hr |
| Jun 15, 3:23 AM CDT | Special Weather Statement | SGF | Cedar, Dade, Hickory, Polk | 52 min |
| Jun 15, 6:06 AM CDT | Areal Flood Warning | SGF | Barton, Cedar, Vernon | 7 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.